IDEAS home Printed from https://ideas.repec.org/p/fth/bostec/35.html
   My bibliography  Save this paper

On the Exact Moments of Non-Standard Asymptotic Distributions in Non Stationary Autoregressions with Dependant Errors

Author

Listed:
  • Gonzalo, J.
  • Pitaris, J.Y.

Abstract

In this paper we derive the exact moments of the asymptotic distributions of the OLS estimate and t-statistic in an unstable AR(1) with dependent errors. We can therefore establish theoretically and without simulations, the distortions induced by the presence of non iid errors on inferences as judged by their impact on the moments of the limiting distributions. In addition we study the relationship between the number of lagged dependent variables required for matching the moments of the distribution in the "approximately iid errors" model with those occuring in the purely iid case. Our framework allows us to distinguish explicitly between different types of error processes and study their implications for the lag length selection. A very accurate normal approximation also allows us to obtain approximate magnitudes for the size distortions when the iid based distributions are used for inferences.
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Gonzalo, J. & Pitaris, J.Y., 1995. "On the Exact Moments of Non-Standard Asymptotic Distributions in Non Stationary Autoregressions with Dependant Errors," Papers 35, Boston University - Department of Economics.
  • Handle: RePEc:fth:bostec:35
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Other versions of this item:

    References listed on IDEAS

    as
    1. Hisamatsu, Hiroyuki & Maekawa, Koichi, 1994. "The distribution of the Durbin-Watson statistic in integrated and near-integrated models," Journal of Econometrics, Elsevier, vol. 61(2), pages 367-382, April.
    2. Abadir, Karim M. & Larsson, Rolf, 2001. "The Joint Moment Generating Function Of Quadratic Forms In Multivariate Autoregressive Series," Econometric Theory, Cambridge University Press, vol. 17(01), pages 222-246, February.
    3. Evans, G B A & Savin, N E, 1984. "Testing for Unit Roots: 2," Econometrica, Econometric Society, vol. 52(5), pages 1241-1269, September.
    4. Knight, J.L. & Satchell, S.E., 1993. "Asymptotic Expansions for Random Walks with Normal Errors," Econometric Theory, Cambridge University Press, vol. 9(03), pages 363-376, June.
    5. Evans, G B A & Savin, N E, 1981. "Testing for Unit Roots: 1," Econometrica, Econometric Society, vol. 49(3), pages 753-779, May.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    econometrics;

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:fth:bostec:35. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel). General contact details of provider: http://edirc.repec.org/data/decbuus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.